MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 2.3MM FMSTK,M; MOTOR, DRILL, ELECTRIC - CUTTING BURR

DEPUY SYNTHES PRODUCTS LLC 2.3MM FMSTK,M; MOTOR, DRILL, ELECTRIC - CUTTING BURR
Catalog Number M-8N-G1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device serial/lot number is unknown; therefore, udi: (b)(4) device manufacture date is unknown.The device serial or lot number is unknown concomitant med products and therapy dates: motor device, handset device and attachment device, (b)(6) 2019.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If additional information should become available, a supplemental medwatch report will be sent accordingly.
 
Event or Problem Description
This is report 3 of 4 for the same event.It was reported that during an anterior cervical discectomy surgical procedure (under microscope), it was observed that the motor device, while being used with a handset device, burr device and an attachment device, was continually overheating.It was reported that due to limited drill availability at the time, the user persevered reducing the length of the duty cycle (time of continued use) to allow the drill to cool in between uses.It was further reported that during bone smoothing at the posterior and cervical end plate and near the spinal cord, the user observed a combination of dark fluid and what appeared to be darker metal filings which sprayed into the disc space.It was at this point that the user stopped drilling and proceeded to liberally irrigate the area in order to cool the liquid that may have been hot in order to prevent damage to the cord.It was reported that after several minutes the user and assistant were able to suck up the fluid along with any foreign debris.After careful inspection of the surgical site, the surgeon continued the discectomy and fusion without the use of the drill.It was reported that there was a 15-20 minute delay in the surgical procedure.It was reported that the procedure was completed without the use of the drill.There was patient involvement.There were no reports of injuries or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
2.3MM FMSTK,M
Common Device Name
MOTOR, DRILL, ELECTRIC - CUTTING BURR
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key9412198
Report Number1045834-2019-54940
Device Sequence Number11759158
Product Code HBC
UDI-Device Identifier00845384013150
UDI-Public00845384013150
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K011444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM-8N-G1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2019
Initial Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;